Thunderstorm Wind, Guernsey
- When
- July 18, 3:30 PM EST
- Where
- Guernsey County, Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.850, -81.650
Numerous large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 1:10 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT FRI JUL 18 2003 ERLY AFTN UPDTE FOR SVR WATCH BOX TIL 8PM MOST OF CWA. .PBZ... MD...NONE. OH...SVR WATCH TIL 8PM EDT OHZ039>041-048>050-057>059-068-069. PA...SVR WATCH TIL 8PM EDT PAZ013>016-020>023-029>032. WV...SVR WATCH TIL 8PM EDT WVZ001>004-012-021-022.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT, MAINLY FROM DAMAGING WIND AND HAIL, AND MAINLY FOR AREAS SOUTH OF INTERSTATE 80. LOCALIZED HEAVY RAIN AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS ALSO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
PAZ029-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 344 PM EDT FRI JUL 18 2003 ...TORRENTIAL RAIN IN WASHINGTON COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM MOVING ACROSS CENTRAL WASHINGTON COUNTY, NEAR THE CITY OF WASHINGTON. THE STORM WAS MOVING TOWARD THE EAST AT ABOUT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO 1.50 INCHES OF RAIN IN JUST A SHORT PERIOD OF TIME. THIS MAY RESULT IN FLOODING OF POOR DRAINAGE AND LOW LYING URBAN AREAS. MOTORISTS SHOULD BE AWARE OF WATER PONDING ON THE ROAD. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR WASHINGTON COUNTY UNTIL 4:45 PM. THE TOWNS OF MCMURRAY, EIGHTY FOUR, WASHINGTON, BENTLEYVILLE, AND CANNONSBURG WILL ALL BE AFFECTED BY THIS STORM. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. NEVER DRIVE THROUGH FLOODED ROADWAYS, IT MAY BE DEEPER THAN YOU THINK. STAY TUNED FOR UPDATES. REHAK
PAZ016-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EDT FRI JUL 18 2003 ...STRONG THUNDERSTORM WITH TORRENTIAL RAIN MOVING THROUGH JEFFERSON COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM MOVING ACROSS CENTRAL JEFFERSON COUNTY, JUST SOUTHEAST OF BROOKVILLE. THE STORM WAS MOVING TOWARD THE EAST AT ABOUT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO 1.50 INCHES OF RAIN IN JUST A SHORT PERIOD OF TIME. THIS MAY RESULT IN FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. MOTORISTS SHOULD BE AWARE OF WATER PONDING ON THE ROAD. GUSTY WINDS AND SMALL HAIL, ALONG WITH FREQUENT LIGHTNING ARE POSSIBLE. THIS STORM WILL AFFECT THE REYNOLDSVILLE AND STUMP CREEK AREAS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. NEVER DRIVE THROUGH FLOODED ROADWAYS, IT MAY BE DEEPER THAN YOU THINK. STAY TUNED FOR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
350 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM HICKORY PA .75 INCH HAIL
07/18/03 WASHINGTON REPORTED BY SKYWARN
SPOTTERS
0334 PM HICKORY PA WIND DAMAGE
07/18/03 WASHINGTON LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0336 PM WASHINGTON PA WIND DAMAGE
07/18/03 WASHINGTON LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0215 PM DOVER OH 1.00 INCH HAIL
07/18/03 TUSCARAWAS REPORTED BY SKYWARN
SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
352 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM WASHINGTON PA 1.00 INCH HAIL
07/18/03 WASHINGTON REPORTED BY TRAINED
OBSERVERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
402 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM WASHINGTON PA 1.50 INCH HAIL
07/18/03 WASHINGTON REPORTED BY
PUBLIC
0349 PM HOUSTON PA .75 INCH HAIL
07/18/03 WASHINGTON REPORTED BY
PUBLIC
0257 PM AMBRIDGE PA WIND DAMAGE
07/18/03 BEAVER NUMEROUS TREES DOWN
REPORTED BY PUBLICOHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029>032- WVZ001>004-012-021-022-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION WASHINGTON IN WEST VIRGINIA... BROOKE HANCOCK OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MUSKINGUM TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE INDIANA JEFFERSON WESTMORELAND IN WEST VIRGINIA... MARION MARSHALL MONONGALIA WETZEL IN OHIO... MONROE NOBLE
The Pittsburgh radar (KPBZ), 143 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373108.